MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMUR TRABECULAR METAL CRUCIATE RETAINING STANDARD POROUS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMUR TRABECULAR METAL CRUCIATE RETAINING STANDARD POROUS; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Unstable (1667); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Laxity (4526)
Date of Event 05/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had tka with dr (b)(6) -standard primary with cone.Screw below implant that couldn¿t be removed so no stem used.Patient had become very unstable laterally so came for revision approximately 3 years post implantation.Once opened up we found poly had be smashed on the posterior medial corner.It was hypothesised that maybe the tibial tray was kicked into too much external rotation which caused the femur to contact more posterior and the patient may have subluxed posteromedially.There was metalossis in the joint from the femur rubbing on the tibial component as seen in the attached picture of explanted tibia.Cone was removed as we couldn¿t fix rotation.Competitor product perimeter cone used with primary baseplate and stubby stem and rotation was changed to improve contact point.
 
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Foreign: (b)(6).Additional associated products & mdrs: 42522000610 articular surface fixed brg cruciate retaining rt 10 mm lot# 64160140.Mdr: 3007963827-2022-00159.42532008302 tibia cemented 5 degree stemmed right size h lot# 63931209.Mdr: 3007963827-2022-00160.00545001346 trabecular metal tibial cone, medium 46x34mm lot# 63909179.Mdr: 3005751028-2022-00017.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6-component code- suggested code: mechanical g4-femur.Visual examination of the provided explanted picture shows articular surface was worn and fracture at the tip.Wear can be seen medial condyle of tibial plate.No picture of the femur was provided for further evaluation.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility and it was determined that the following implants are not compatible: persona primary tibial plate and nexgen tm cone.Review of complaint history found no additional related issues for this/these item(s) and the reported part and lot combination(s).Radiographs were provided and reviewed by a health care professional.Review of the available records identified that the femur and tibial plate are interacting on the medial side resulting varus malalignment.No sign of loosening was noted.A definitive root cause cannot be determined.Per package insert: fracture and wear are known adverse effect of the system.Per package insert: states on page 03 that system components are sized by matching the femoral and tibial component sizes, styles, and orientations on the product label to the information on the articular surface component label and/or product compatibility charts included in the package insert and surgical technique manual.Mismatching may result in poor surface contact and could produce pain, decrease wear resistance, produce instability of the implant, or otherwise reduce the service life of the implant.No corrective actions, preventive actions, or field actions resulted after investigation of this event.? the complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMUR TRABECULAR METAL CRUCIATE RETAINING STANDARD POROUS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14604218
Report Number0001822565-2022-01685
Device Sequence Number12028068
Product Code JWH
UDI-Device Identifier00889024230842
UDI-Public(01)00889024230842(17)280721(10)64025250
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502807002
Device Lot Number64025250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer10/07/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient SexMale
Patient Weight151 KG